View Full Version : Looking for advice/opinions - Oily skin/scalp and Fin

05-09-2012, 07:00 AM
Hello all, I was hoping to get your opinions and advice on a few matters related to the hormonal changes my body has experienced since the introduction of hair loss. I was concerned about my oily skin and hair, my light acne, and my MPB, and also how these interact with finasteride. I'm 22 as of January.

So I've always had VERY clear skin. That all changed last summer/fall. My skin started to produce oil like none other (HL red flag), and as a result I started to breakout, under my eyes (to the right and left of my nose), then between my eyes and sideburns, now on my forehead. I really didn't know what was going on but my acne wasn't terrible and I assumed oily skin = good for aging so I wasn't that bothered. My dad has oily skin, and looks incredibly young for his age... but he is also a NW 7 haha.

After noticing some hairs which seemed to be in front of my hairline and losing hair in the shower in November or so, I started to actually realize that bald dad = bald son often (screw my 40 yo brother with the same dad but a full head of hair). After a few months of worrying about hair loss 24/7, an IAHRS doctor informed me I have diffuse MPB, with the worst in the crown and temples. I caught it pretty early, and have been taking 1/4 Proscar, 2% keto since April 17, introducing mino soon.

Now I'm wondering what I could do to reduce the seemingly DHT-related oiliness. Since starting Fin... I may be imagining it, but my libido seems increased and I've gotten a few random pimples. No worries, I assume my body is adjusting to the increased test (just a hunch, any truth to this?). I understand that the libido may be psychological and the pimples may be unrelated, just wanted to know what you guys thought.

Can I reasonably expect Fin to lower sebum levels, at least on my scalp, in the coming months? Also, what topicals/vitamins can I use to reduce oily skin/scalp? I'm starting tretinoin (retin-a) for my face soon, and my diet is terrible at the moment so I'm working on that. Anyone else experienced a similar situation to mine, and proactively correct it? Thanks.


I apologize if the search function could have yielded me some answers... just too lazy.

Davey Jones
05-09-2012, 07:55 AM
If your free testosterone is elevated because of fin, your body's hormone feedback system should take care of that to some degree by aromatizing more testosterone into estrogen. If higher test is why you are becoming more oily, it should go away.

A guy here named the_charger (I think) has access to a study that includes levels of DHT and test in serum for people on fin. He can probably give more accurate information on how long test is elevated, as I am just guessing that it would probably return to baseline based on my little knowledge of the endocrine system's feedback loops.

If you say that your father is oily, it's also a possibility that fin is not to blame here, and you're just becoming more oily now. If acne is bothering you, I'd say you should look into an anti-inflammatory diet. A lot of people, including myself, have luck clearing up some skin problems that way.

Taking spoon fulls of cayenne pepper (supposedly anti-inflammatory) helped me (believe it or not), and I also lost a little fat while not really losing any muscle. Another strong anti-inflammatory one would be turmeric. You can get both on Amazon in bulk. I've heard both are good for hairloss too, but that's probably bollocks, just like most everything else that's good for hairloss.